Alert archive / Minnesota / Small Craft Advisories in 2012
Small Craft Advisory 13, NWS Duluth, MN
NWS Duluth, MN issued this small craft advisory at Apr 4, 2012, 9:23 PM CDT. It was in force for 25 hr.
The area
The counties it named.
The facts
- Issued
- Apr 4, 2012, 9:23 PM CDT (02:23 UTC)
- Expired
- Apr 5, 2012, 10:00 PM CDT
- In force
- 25 hr
- Issued by
- NWS Duluth, MN
The text
As transmitted, in the capitals the NWS used until 2016.
982 WHUS73 KDLH 050223 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 923 PM CDT WED APR 4 2012 ...GUSTY NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR... LSZ144-145-051100- /O.NEW.KDLH.SC.Y.0013.120405T0223Z-120406T0300Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 923 PM CDT WED APR 4 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN DULUTH HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM CDT THURSDAY. * WINDS...NORTHEAST WINDS AROUND 20 KT...WITH HIGHER GUSTS...WILL PERSIST THROUGH THURSDAY AFTERNOON. WINDS WILL GRADUALLY DIMINISH THURSDAY EVENING. * WAVES/SEAS...WAVES WILL BUILD 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ GRANING
3 follow-up statements
305 WHUS73 KDLH 050822 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 322 AM CDT THU APR 5 2012 ...GUSTY NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR... LSZ144-145-051500- /O.CON.KDLH.SC.Y.0013.000000T0000Z-120406T0300Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 322 AM CDT THU APR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...NORTHEAST WINDS 15 TO 20 KT...WITH HIGHER GUSTS...WILL PERSIST THROUGH THIS AFTERNOON. WINDS WILL GRADUALLY DIMINISH THIS EVENING. * WAVES/SEAS...WAVES WILL BUILD 3 TO 5 FEET THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
452 WHUS73 KDLH 051452 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 952 AM CDT THU APR 5 2012 ...GUSTY NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR... LSZ144-145-052300- /O.CON.KDLH.SC.Y.0013.000000T0000Z-120406T0300Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 952 AM CDT THU APR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SUSTAINED NORTHEAST WINDS 15 TO 20 KNOTS...WITH HIGHER GUSTS 25 TO 30 KNOTS...WILL PERSIST THROUGH THIS AFTERNOON AROUND THE HEAD OF LAKE SUPERIOR. WINDS WILL GRADUALLY DIMINISH THIS EVENING. * WAVES HEIGHTS...WAVES WILL BUILD TO 3 TO 5 FEET THIS MORNING AND PERSIST THROUGH THE AFTERNOON AND EARLY EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
699 WHUS73 KDLH 052032 MWWDLH URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE DULUTH MN 332 PM CDT THU APR 5 2012 ...GUSTY NORTHEAST WINDS OVER WESTERN LAKE SUPERIOR... LSZ144-145-060300- /O.CON.KDLH.SC.Y.0013.000000T0000Z-120406T0300Z/ TWO HARBORS TO DULUTH MN-DULUTH MN TO PORT WING WI- 332 PM CDT THU APR 5 2012 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WINDS...SUSTAINED NORTHEAST WINDS 15 TO 20 KNOTS...WITH HIGHER GUSTS 25 TO 30 KNOTS...WILL PERSIST EARLY THIS EVENING AROUND THE HEAD OF LAKE SUPERIOR. WINDS WILL GRADUALLY DIMINISH LATE THIS EVENING. * WAVES HEIGHTS...WAVES 3 TO 5 FEET WILL PERSIST THROUGH THE EARLY EVENING AND DIMINISH BY LATE EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Duluth, MN wrote its last area forecast discussion before this small craft advisory went out at Apr 4, 8:56 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 4, 8:56 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DULUTH MN 856 PM CDT WED APR 4 2012 .UPDATE... INCREASED WINDS OVER AND ADJACENT TO LAKE SUPERIOR TONIGHT. KDYT IS REPORTING A NE WIND SUSTAINED AT 16 KT. THE 18Z NAM/DLHWRF BOTH HAVE PICKED UP ON THE INCREASED NE FLOW OVER LK SUP TONIGHT AND SUGGEST IT PERSISTS OVERNIGHT AND THROUGH THE DAY THURSDAY. IN RESPONSES TO THE ELEVATED ONSHORE FLOW OVERNIGHT...HAVE INCREASED TEMPERATURES FOR LOCATIONS ALONG THE LAKESHORE. && .PREV DISCUSSION... /ISSUED 632 PM CDT WED APR 4 2012/ AVIATION.../0Z TAF ISSUANCE/ VFR CONDITIONS WILL PREVAIL THROUGH THE TAF PERIOD. WINDS WILL BE LIGHT TONIGHT AND BECOME SOUTHEASTERLY BY 15Z OVER THE WESTERN AERODROMES. THE TERMINALS AT DLH AND HYR WILL HAVE EASTERLY WINDS BY LATE THURSDAY MORNING. PREV DISCUSSION... /ISSUED 314 PM CDT WED APR 4 2012/ SHORT TERM...THIS EVENING THROUGH THURSDAY NIGHT... SHARP RIDGING ALOFT WILL CONTINUE AS STRONG SURFACE HIGH PRESSURE BUILDS DOWN FROM HUDSON BAY INTO THE LAKE SUPERIOR BASIN. SO FAR THE GRADIENT AND ONSHORE WINDS ARE WEAK SINCE THE HIGH HAS NOT HAD A CHANCE TO BUILD UP STRONGLY OVER LAKE SUPERIOR. AIR ASSOCIATED WITH THE HUDSON BAY IS ARCTIC...TEMPERATURES HAVE BEEN MODIFIED BUT MOISTURE HAS NOT BEEN ADDED. SO...THE PERIOD WILL HAVE CLEAR SKIES AND LARGE DAY TO NIGHT TEMPERATURE DIFFERENCES...ESPECIALLY INLAND. DURING THURSDAY AFTERNOON AND EVENING...HIGH PRESSURE WILL BECOME MORE ESTABLISHED AND DEEPER...AS SURFACE PRESSURES BEGIN TO FALL TO OUR WEST. THIS WILL ACCELERATE ONSHORE WINDS BEGINNING THURSDAY AFTERNOON AND CHILL AREAS NEAR LAKE SUPERIOR. EVEN DRIER AIR WILL RESULT IN COLDER TEMPERATURES THURSDAY NIGHT AS COMPARED TO TONIGHT. LONG TERM...FRIDAY THROUGH NEXT THURSDAY... THE NORTHLAND SHOULD END THE WORK WEEK WITH A RELATIVELY WARM AND SUNNY DAY AS HIGH PRESSURE DOMINATES THE GREAT LAKES REGION. A COLD FRONT IS PROJECTED TO MOVE THROUGH THE REGION EARLY THIS WEEKEND...AND IT COULD BRING SHOWERS TO THE NORTHLAND LATE FRIDAY NIGHT AND INTO SATURDAY NIGHT. THERE COULD BE ISOLATED THUNDER ON SATURDAY. SHOWERS COULD LINGER SUNDAY INTO MONDAY AS THE UPPER LEVEL LOW MOVES THROUGH THE REGION. THERE COULD BE PERIODS OF A MIX OF RAIN AND SNOW AS THE COLDER AIR WRAPS IN BEHIND THE SYSTEM. AVIATION...04/04/18Z ISSUANCE... HIGH PRESSURE WILL CONTINUE TO PROVIDE SUNNY SKIES AND VFR CONDITIONS ACROSS NE MN AND NW WI THROUGH TOMORROW AFTERNOON. LIGHT NORTHEASTERLY WINDS WILL BECOME EASTERLY TONIGHT. && .POINT TEMPS/POPS... DLH 33 46 28 54 / 0 0 0 0 INL 23 55 24 60 / 0 0 0 0 BRD 25 57 30 60 / 0 0 0 0 HYR 22 55 22 59 / 0 0 0 0 ASX 26 45 26 56 / 0 0 0 0 && .DLH WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. LS...NONE. && SHORT TERM...GRANING
Hazardous weather outlook, Apr 4, 4:14 AM CDT, 17 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DULUTH MN 414 AM CDT WED APR 4 2012 MNZ010>012-018>021-025-026-033>038-WIZ001>004-006>009-051030- KOOCHICHING-NORTHERN ST. LOUIS-NORTHERN COOK/NORTHERN LAKE- NORTHERN ITASCA-CENTRAL ST. LOUIS-SOUTHERN LAKE/LAKESHORE- SOUTHERN COOK/LAKESHORE-NORTHERN CASS-SOUTHERN ITASCA- SOUTHERN CASS-CROW WING-NORTHERN AITKIN-SOUTHERN AITKIN- CARLTON/SOUTHERN ST. LOUIS-PINE-DOUGLAS-BAYFIELD-ASHLAND-IRON- BURNETT-WASHBURN-SAWYER-PRICE- 414 AM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST MINNESOTA AND NORTHWEST WISCONSIN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. LSZ121-140>148-051030- BAYFIELD TO OAK POINT WI-GRAND PORTAGE TO GRAND MARAIS MN- GRAND MARAIS TO TACONITE HARBOR MN- TACONITE HARBOR TO SILVER BAY HARBOR MN- SILVER BAY HARBOR TO TWO HARBORS MN-TWO HARBORS TO DULUTH MN- DULUTH MN TO PORT WING WI-PORT WING TO SAND ISLAND WI- SAND ISLAND TO BAYFIELD WI-OAK POINT TO SAXON HARBOR WI- 414 AM CDT WED APR 4 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF WESTERN LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY...BUT SEVERE STORMS ARE NOT EXPECTED AT THIS TIME. MELDE MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB ADDRESS: HTTP://WWW.WEATHER.GOV/DULUTH (ALL LOWER CASE)
Nearby
Small Craft Advisories in Minnesota, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.